An extended Jacobin elliptic function method is presented for constructing exact travelling wave solutions of nonlinear partial differential equations (PDEs) in a unified way. The main idea of this method is to take full advantage of the elliptic equation that Jacobin elliptic functions satisfy and use its solutions to replace Jacobin elliptic functions in Jacobin elliptic function method. It is interesting that many other methods are special cases of our method. Some illustrative equations are investigated by this means.
This is a preview of subscription content, log in to check access.
Buy single article
Instant access to the full article PDF.
Price includes VAT for USA
Subscribe to journal
Immediate online access to all issues from 2019. Subscription will auto renew annually.
This is the net price. Taxes to be calculated in checkout.
B.R. Duffy, E.J. Parkes,Travelling solitary wave solutions to seventh-order generalized KdV equation, Phys. Lett. A 214 (1996), 271–272.
E.J. Parkes, B.R. Duffy,Travelling solitary wave solutions to a compound KdV-Burgers equation, Phys. Lett. A 229 (1997), 217–220.
Z. B. Li,Exact solitary wave solutions of nonlinear evolution equations, in: X. S. Gao, D. M. Wang (Eds.), Mathematics Mechanization and Application Academic Press, 2000.
Z.B. Li, M.L. Wang,Travelling wave solutions to the two-dimendional KdV-Burgers equation. J. Phys. A 26 (1993), 6027–6031.
E.J. Parkes,Exact solutions to the two dimensional KdV-Burgers equation, J. Phys. A 27 (1994), L497-L501.
Z.T. Fu, S.K. Liu, S.D. Liu, Q. Zhao,New Jacobi elliptic function expansion and new periodic solutions of nonlinear wave equations, Phys. Lett. A 290 (2001), 72–76.
E.G. Fan,Extended tanh-function method and its applications to nonlinear equations, Phys. Lett. A 277 (2000), 212–218.
Y.D. Shang,Explicit and exact solutions for a class of nonlinear wave equations, Acta Math. Appl. Sinica 23 (2000), 21–30.
C.S. Gardner, J.M. Greene, M.D. Kruskal, R.M. Miura,Method for solving the KdV equation, Phys. Rev. Lett. 19 (1967), 1095–1097.
X.B. Hu, W.X. Ma,Application of Hirota's bilinear formalism to the Toeplitz latticesome special soliton-like solutions, Phys. Lett. A 293 (2002), 161–165.
J. Weis, M. Tabor, G. Garnevale,The painlevé property for partial differential equations, J. Math. Phys. 24 (1983), 522–526.
E.G. Fan, H.Q. Zhang,A note on the homogeneous balance method, Phys. Lett. A 246 (1998), 403–406.
L. Yang, Z. Zhu, Y. Wang,Exact solutions of nonlinear equations, Phys. Lett. A 260 (1999), 55–59.
E.G. Fan,Two new applications of the homogeneous balance method, Phys. Lett. A 265 (2000), 353–357.
B. Tibor, L. Béla, M. Csaba, U. Zsolt,The hyperbolic tangent distribution family, Powder Technology, 97 (1998), 100–108.
C. Yan,A simple transformation for nonlinear waves, Phys. Lett. A 224 (1996), 77–84.
L. Yang, J.B. Liu, K.Q. Yang,Exact solutions of nonlinear PDE, nonlinear transformations and reduction of nonlinear PDE to a quadrature, Phys. Lett. A 278 (2001), 267–270.
F.D. Xie, Z.Y. Yan, H.Q. Zhang,Explicit and exact travelling wave solution of Whitham-Broer-Kaup Shallow water equations, Phys. Lett. A 285 (2001), 76–80.
E.G. Fan, L. Chao, Soliton solutions for the new complex version of a coupled KdV equation and a coupled MKdV equation, Phys. Lett. A 285 (2001), 373–376.
E.G. Fan,Soliton solutions for a generalized Hirota-Satsuma coupled KdV equation and a coupled MKdV equation, Phys. Lett. A 282 (2001), 18–22.
Z.Y. Yan, H.Q. Zhang,New explicit solitary wave solutions and peiodic, wave solutions for Whitham-Broer-Kaup equation in Shallow water, Phys. Lett. A 285 (2001), 355–362.
S.K. Liu, Z.T. Fu, S.D. Liu, Q. Zhao,Expansion about the Jacobi elliptic function and its applications to nonlinear wave solutions, Acta Phys. Sinica, 50 (2001), 2068–2072.
M.L. Wang,Solitary wave solutions for variant Boussinesq equations, Phys. Lett. A 199 (1995), 169–172.
M.L. Wang, Y.B. Zhou, Z.B. Li,Applications of a homogeneous blance method to exact solutions of nonlinear equations in mathematical physics, Phys. Lett. A 216 (1996), 67–75.
E.G. Fan, Benny Y.C. Hon,Double peiodic solutions with Jacobi elliptic functions for two generalized Hirota-Satsuma coupled KdV systems, Phys. Lett. A 292 (2002), 335–337.
S.K. Liu, Z.T. Fu, S.K. Liu, Q. Zhao,Vew periodic solutions to a kind of nonlinear wave equations, Acta Phys. Sinica, 51 (2002), 10–14.
S.D. Liu, Z.T. Fu, S.K. Liu, Q. Zhao,The envelope periodic solutions to nonlinear wave equations with Jacobi elliptic functions. Acta Phys. Sinica, 51 (2002), 718–722.
E.J. Parkes, B.R. Duffy, P.C. AbottThe Jacobi elliptic-function method for finding periodicwave solutions to nonlinear evolution equations, Phys. Lett. A 295 (2002), 280–286.
S.K. Liu, Z.T. Fu, S.D. Liu, Q. Zhao,Jacobi elliptic function expansion method and periodic wave solutions of nonlinear wave equations, Phys. Lett. A 289 (2001), 69–74.
J.L. Hu,Explicit solutions to three nonlinear physical models, Phys. Lett. A 287 (2001), 81–89.
Huaitang Chen is a doctorate student in Dalian University of Technology. Ever since graduation from Qufu Normal University in 1989, he has been a teacher at Linyi Teachers University. He gained a few prizes in scientific research and the honour of elitist awarded by the gov. He was promoted to associate professor in 1993. His research interests focus on both soliton theory and graph theory.
About this article
Cite this article
Chen, H., Zhang, H. Extended Jacobin elliptic function method and its applications. JAMC 10, 119–130 (2002). https://doi.org/10.1007/BF02936211
AMS Mathematics Subject Classification
Key words and phrases
- Jacobin elliptic function
- travelling wave solution
- shock wave solution
- periodic solution
- solitary solution